MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; HARMONIC ACE

INTUITIVE SURGICAL, INC DA VINCI; HARMONIC ACE
Model Number 400272-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The harmonic ace instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, when separating the tissue, the head end of the harmonic ace instrument suddenly broke.The customer reported that no mis-operation occurred.The fragment fell into the patient and was not retrieved.The procedure was completed.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, and h11.Device evaluation: intuitive surgical, inc.(isi) received the harmonic ace instrument to perform failure analysis.The instrument was analyzed and found to have a broken blade.The blade broke at roughly 8.0 mm from the tip.The broken piece measuring approximately 8.0 mm x 2.1 mm in size was not returned.Components adjacent to the broken blade did not show damage.

Brand Name
DA VINCI
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24188374
Report Number2955842-2026-02283
Device Sequence Number8009903
Product Code NAY
UDI-Device Identifier10886874111083
UDI-Public(01)10886874111083(10)K10250619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number400272-04
Device Catalogue Number400272
Device Lot NumberK10250619
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Other;
Patient SexUnknown